MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VICM5 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6-investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive surprise.The lens was explanted.No further information is available at this time.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H3-device evaluation: lens returned in a microcentrifuge vial in liquid with residue/debris on product.Visual inspection found no visible damage to the lens.Dimensional inspection and functional inspection found the lens to be within specifications.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5-a facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive surprise.On a separate visit the lens was exchanged and the problem was resolved.Cause reported as user error.D6b- (b)(6) 2024.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5-a facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive surprise.On a second visit the lens was explanted.On a third visit a replacement lens of the same model and size but different diopter was implanted.The replacement lens resolved the problem.Cause reported as user error.D6b- (b)(6) 2024.Corrected data; d4: primary unique device identifier (udi) #: (b)(4), "udi related data quality updates only." claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key20041222
Report Number2023826-2024-03538
Device Sequence Number18131447
Product Code QCB
UDI-Device Identifier00840311300969
UDI-Public(01)00840311300969(11)240122(17)261231(21)S2308318
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5 13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer10/02/2024
12/16/2024
12/23/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/10/2024
12/17/2024
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale